Addiction: Substance Abuse Community
I've been off Ambien for four days...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I've been off Ambien for four days...

It seems that every time I stop taking ambien for a few days and I'm feeling side effects. When I wake up my head is killing me, my kidneys are killing me, and I can't stop sudden movement. I have tried to stop several times though my doctors and with therapy but its like nothing works. I try to stick with it but if I have to deal with worst side effects. I can't believe I've been in this mess since '09 and I'm taking too many to even my prescriptions out. I have had 30 Ambien CR 12.5, that has lasted a week, 30 Ambien 10mg, that lasted 3 days, and 60 10mg Sonata that lasted 2 weeks. I don't believe that I'll try anything harder than these drugs... its just impossible to taper off. Whenever I try to ween myself off them I end up taking more when I'm "asleep" and totally forgetting. Honestly, if I could get the ambien 12.5 without an rx I would, but who wants to live like that? I feel like I'm slowly killing myself and I can't stop.
Related Discussions
3 Comments Post a Comment
Blank
1552728_tn?1297153563
How are you taking that many at a time and still alive broski?  You took 30 of the ambien 10 mg in three days?  What's your dosing routine?  Do you take them during the day or just at night?  Withdrawal from Ambien can be life threatening just like benzos.  Your best bet would be to see your doctor and be honest with what is going on here and see about seeking some help with this mess you're in. I take one 10 mg Zolpidem a night and cannot fathom taking more than that.  I feel for you man and hope you get some help before it's too late.  Good luck and keep posting for support.
Blank
599071_tn?1300072302
The Z sleep meds, (Ambien & Sonata) can be hard to taper off due to their relatively short half life.  Talk to your doctor about using a Dr Ashton style taper where you switch to valium & taper off that which should help minimize the side effects you experience.

Your GABA receptors have become tolerant to these drugs & it won't get any better if you continue with them but you should be able to taper very slowly using valium without too much discomfort.
Blank
1135275_tn?1326582465
i would be just slightly hesitant to say that there will be little discomfort using valium for a taper. most times when you're having this much difficulty before even starting the taper, it means that a taper will be very difficult....however, everyone responds differently. thats really secondary to the fact that as madtram mentioned, there DOES need to be a taper. taking these drugs in excess for days or even weeks at a time then stoping is REALLY not good for you. yes, there is a seizure risk...but as you're already feeling, there's the risk to your sanity as well. benzo withdrawal cold turkey is VERY difficult for someone who is dependent on them in ways that go well beyond the risk of seizure. the Z-drugs aren't benzo's, but they work just the same. the power of Ambien is waaaaaay understated. i know most people don't think of it in terms of being as addicting as something like heroin or oxy....and to a degree, thats probably true.....but it seems anyone who does become physically dependent on it has an absolutely horrendous time with their mental state while getting off these...just as much as with any highly addictive drug. the withdrawal is terrible and to be putting yourself through it so routinely by not having enough to last you is a terrible way to live....all the more motivation to get off this drug! talk to your doc about a taper. any ordinary family doctor will have a hard time knowing what to do with this. they may even wish to taper you on ambien. YOU will have to be the one who mentions the possibility of a valium taper...in which case you can't just switch from one to the other. this switch alone would be a somewhat slow process...then once done, you would slowly withdrawal. some doctors know this, others don't bother with it. they either taper with the current therapy or just simply replace one with the other and then taper. you should probably do some research into how others have tapered off ambien addiction so that when you speak with your doc, you have an idea of what YOU want to do and how you want to do it.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1399545139
Blank
Amandag78
Perth, Australia